Hail, Dickson
- When
- May 2, 9:00 AM CST
- Where
- Dickson County, 2.12 mi NNW of Charlotte
- Measured
- 1 in hail
- Reported by
- Newspaper
- Coordinates
- 36.209, -87.343
Dickson Herald Facebook page had a report of quarter size hail north of Charlotte.
Widespread showers and thunderstorms moved across Middle Tennessee throughout the morning into the afternoon on May 2. One storm became severe with reports of large hail in Dickson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Widespread showers and thunderstorms moved across Middle Tennessee throughout the morning into the afternoon on May 2. One storm became severe with reports of large hail in Dickson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 2, 5:00 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 600 AM CDT MON MAY 2 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... ALL IS QUIET ACROSS THE MID-STATE THIS MORNING AFTER SEVERAL THUNDERSTORMS WORKED THEIR WAY THROUGH THE AREA YESTERDAY AFTERNOON. AT FORECAST TIME...ALL OF MIDDLE TN REMAINS IN THE WARM SECTOR OF THIS PATTERN WE HAVE BEEN STUCK IN FOR THE LAST SEVERAL DAYS. DEW POINTS HOVER IN THE LOW 60S AND WHILE THIS IS GOING TO CHANGE OVER THE NEXT 24 HOURS...WE'RE GOING TO HAVE SOME THUNDERSTORMS TO DEAL WITH FIRST. THE FRONTAL BOUNDARY THAT WILL BE RESPONSIBLE FOR TODAY'S ACTIVITY IS JUST TO THE NORTHWEST OF CLARKSVILLE...STRETCHING FROM THE OHIO VALLEY SWWD THROUGH WEST TN AND INTO NORTHERN MS. THIS FRONT WILL SLOWLY WORK ITS WAY INTO OUR NORTHWEST COUNTIES OVER THE NEXT SEVERAL HOURS AND AS IT DOES SO...A COUPLE OF SHORTWAVES MIXED INTO THE SOUTHWEST FLOW ALOFT WILL TRAVERSE THE REGION. THESE SHORTWAVES WILL SPARK SHOWERS AND THUNDERSTORMS LATER THIS MORNING AND THROUGHOUT THE AFTERNOON FOR MOST...IF NOT ALL...OF THE MID-STATE. FORECAST SOUNDINGS ARE DECENT SOUTH OF THE FRONTAL BOUNDARY. WE SHOULD WARM INTO THE LOW TO MIDDLE 70S THIS AFTERNOON AND THIS...COUPLED WITH DEW POINTS IN THE LOW 60S AND THE FRONTAL BOUNDARY DRAPED OVER THE MID-STATE... SHOULD GIVE US ENOUGH CAPE FOR THE THUNDERSTORM ACTIVITY. HOWEVER... SHEAR WILL BE GREATLY LACKING FOR ANY REAL ORGANIZATION. FORECAST PWATS SPIKE A LITTLE IN THE AFTERNOON SO THESE STORMS SHOULD BE PROFICIENT RAIN MAKERS. EVERYBODY SOUTH OF I-40 SHOULD SEE ONE HALF TO ONE INCH OF RAIN. THIS WON'T BE ENOUGH FOR FLOODING...SO THE ONLY THING TO HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK FOR TODAY WILL BE AN EXTREMELY MARGINAL RISK OF SMALL HAIL AND GUSTY WINDS THROUGH THE AFTERNOON HOURS. THE FRONTAL BOUNDARY SHOULD FINALLY EXIT THE MID-STATE BY MIDNIGHT TONIGHT LEAVING JUST A COUPLE OF REMNANT SHOWERS FROM SUNSET UNTIL THEN. THE PASSING OF THIS FRONTAL BOUNDARY WILL MARK THE BEGINNING OF A FAIRLY DRASTIC ATMOSPHERE CHANGE COMPARED TO WHAT WE HAVE SEEN OVER THE LAST WEEK OR WEEK AND A HALF. TWO SHORTWAVES THAT WILL WILL ROUND THE BASE OF THE LARGER TROUGH OVER THE CONUS WILL BRING SMALL RAIN CHANCES TUESDAY AND WEDNESDAY AFTERNOONS...AS WELL AS SOME MARKEDLY COOLER AIR. TUESDAY THROUGH THURSDAY WE'LL SEE TEMPERATURES...BOTH AFTERNOON HIGHS AND MORNING LOWS...WELL BELOW NORMALS FOR THIS TIME OF THE YEAR. THURSDAY LOOKS TO PROVIDE THE COOLEST TEMPERATURES OF THE WEEK WITH MORNING LOWS IN THE 40S FOR EVERYONE AND DAYTIME HIGHS IN THE 60S. ONCE THE SECOND OF THESE TWO SHORTWAVES MAKES IT THROUGH THE MID- STATE WEDNESDAY AFTERNOON/EVENING...THAT'S IT FOR THE RAIN UNTIL PROBABLY TUESDAY OF NEXT WEEK. WE'LL SEE A GRADUAL WARMUP FROM FRIDAY RIGHT THROUGH THE WEEKEND WITH 80S RETURNING AREA-WIDE BY SUNDAY AS HIGH PRESSURE SETTLES BACK INTO THE REGION. && .AVIATION... 12Z TAF DISCUSSION. BNA/CKV/CSV...SURFACE FRONT IS JUST PAST BNA THIS HOUR, WITH SCATTERED SHOWERS OCCURRING RIGHT ALONG THE FRONTAL BOUNDARY. THE FRONT WILL MAKE SLOW PROGRESS ACROSS MIDDLE TENNESSEE TODAY, NOT MOVING EAST OF THE PLATEAU UNTIL AFTER 00Z. SOME CONVECTION WILL OCCUR AROUND THE MID STATE TODAY, THE HEAVIEST OF WHICH WILL REMAIN ON THE WARM SIDE OF THE FRONT, BUT A FEW POST-FRONTAL CELLS WILL OCCUR, TOO. DESPITE NEAR-SATURATION OF THE BOUNDARY LAYER OVERNIGHT, WINDS SHOULD STAY UP ENOUGH TO KEEP FOG FROM BECOMING DENSE. BUT LOOK FOR IFR CIGS AT CSV BY 06Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........08 LONG TERM..................UNGER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT MON MAY 2 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-031015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 513 AM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL DEVELOP FROM LATE MORNING THROUGH THE AFTERNOON MAINLY SOUTH OF I-40. SMALL HAIL AND STRONG WIND GUSTS ARE POSSIBLE WITH TODAY'S STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TODAY. ROSE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 AM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 NW FAIRVIEW 36.03N 87.18W
05/01/2016 E1.00 INCH WILLIAMSON TN TWITTER
DELAYED REPORT. TSPOTTER REPORT OF QUARTER SIZE HAIL AT
I-40 AND HIGHWAY 96 EXIT
&&
EVENT NUMBER OHX1600415
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 AM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BURNS 36.05N 87.31W
05/01/2016 E0.50 INCH DICKSON TN BROADCAST MEDIA
DELAYED REPORT. MARBLE SIZE HAIL AND HIGH WINDS
REPORTED IN BURNS.
&&
EVENT NUMBER OHX1600416
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 AM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 8 ESE CLARKSVILLE 36.51N 87.22W
05/01/2016 MONTGOMERY TN EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE BLOWN DOWN IN THE
SANGO AREA
&&
EVENT NUMBER OHX1600417
SHAMBURGERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 AM CDT MON MAY 2 2016
TNZ023>025-021530-
DICKSON TN-HUMPHREYS TN-HOUSTON TN-
927 AM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMPHREYS...
SOUTHEASTERN HOUSTON AND CENTRAL DICKSON COUNTIES UNTIL 1030 AM
CDT...
AT 926 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCEWEN...OR 10 MILES EAST OF WAVERLY...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...MCEWEN...CHARLOTTE...VANLEER AND SLAYDEN.
LAT...LON 3632 8742 3632 8731 3631 8730 3632 8729
3631 8720 3614 8718 3604 8766 3619 8774
TIME...MOT...LOC 1426Z 246DEG 21KT 3613 8761
SHAMBURGERThe Ft Campbell radar (KHPX), 59 km away, was scanning. The volume nearest the first event began at 15:01 UTC.
2 hail. Local standard time, as filed.
Dickson Herald Facebook page had a report of quarter size hail north of Charlotte.
A Facebook report indicated pea to nickel size hail nearly covered the ground in the 1400 block of Maple Valley Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627477, 627478.